Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 21, 2021, 3:30 AM EST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2021, 3:30 AM EST (08:30 UTC)
- Expired
- Jan 23, 2021, 2:29 AM EST
- In force
- 47 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
130 WHUS73 KGRR 210830 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 330 AM EST Thu Jan 21 2021 LMZ844>849-211630- /O.CAN.KGRR.GL.W.0001.000000T0000Z-210121T1000Z/ /O.NEW.KGRR.SC.Y.0006.210121T0830Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 330 AM EST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
285 WHUS73 KGRR 211607 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1107 AM EST Thu Jan 21 2021 LMZ844>849-220015- /O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1107 AM EST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
164 WHUS73 KGRR 212052 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 352 PM EST Thu Jan 21 2021 LMZ844>849-220500- /O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 352 PM EST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
464 WHUS73 KGRR 220330 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1030 PM EST Thu Jan 21 2021 LMZ844>849-221130- /O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1030 PM EST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Northwest winds 20 to 30 knots tonight diminishing to 15 to 25 knots on Friday. Waves 6 to 10 feet tonight subsiding to 5 to 8 feet on Friday. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
317 WHUS73 KGRR 220812 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 312 AM EST Fri Jan 22 2021 LMZ844>849-221615- /O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 312 AM EST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Northwest to 30 knots and waves 6 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
240 WHUS73 KGRR 221643 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1143 AM EST Fri Jan 22 2021 LMZ844>849-230045- /O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1143 AM EST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Northwest of 20 to 30 knots and waves 6 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
501 WHUS73 KGRR 222051 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 351 PM EST Fri Jan 22 2021 LMZ844>849-230500- /O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 351 PM EST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Northwest of 20 to 30 knots and waves 6 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
319 WHUS73 KGRR 230336 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1036 PM EST Fri Jan 22 2021 LMZ844>849-230800- /O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1036 PM EST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Northwest winds 10 to 15 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
523 WHUS73 KGRR 230729 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 229 AM EST Sat Jan 23 2021 LMZ844>849-230830- /O.CAN.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 229 AM EST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished and the Small Craft Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 3:29 AM EST, 1 minute earlier.
Area forecast discussion, Jan 21, 3:29 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Grand Rapids MI 329 AM EST Thu Jan 21 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 328 AM EST Thu Jan 21 2021 - Breezy and milder today - Cold Friday with light lake effect snow showers - Snow possible Sunday and Monday && .DISCUSSION...(Today through Wednesday) Issued at 328 AM EST Thu Jan 21 2021 -- Breezy and milder today -- It will be breezy and milder today as strong southwest to wsw flow waa will help to boost high temps into the middle to perhaps upper 30s. A cold front will bring a few light snow showers and flurries late tonight. -- Cold Friday with light lake effect snow showers -- Nw flow light lake effect snow showers are forecast Friday as h8 temps will fall to -16 to -18 C yielding high delta t/s. However les potential has significant mitigating factors including lack of deep moisture and low inversion heights of around 5 kft agl. Therefore only light snow accumulations on the order of an inch or two are expected in our favored nw flow snow belt regions. -- Snow possible Sunday and Monday -- The deterministic 00z ecmwf shows potential for a little light snow to move in from the west Sunday. Then for Monday a consensus of medium range guidance the past several days has shown potential for a fairly strong low pressure system to move across the lower Ohio Valley region Monday with heaviest pcpn with that system staying south of our area. However ECMWF guidance and ensembles have trended further north and now show potential for snow with potentially significant accumulations across much of our area with potential for at least a half to three quarters of an inch of qpf. There is still considerable uncertainty in terms of exact track and strength of the system though. It is noted that the 00Z GFS is significantly further south. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1152 PM EST Wed Jan 20 2021 Wind continues to be the main theme over the course of the next 24 hours. Gusty winds will continue both tonight and on Thursday. Strongest winds tonight will be along the lakeshore at KMKG with all sites likely seeing gusts over 30 knots during the day on Thursday. Winds will shift from the south and southwest tonight to the west on Thursday. We are expecting conditions to remain VFR tonight although some MVFR clouds may brush by the KGRR and KLAN TAF sites in the next few hours. A bigger and more sustained push of MVFR ceilings will occur Thursday afternoon and evening. By 00z Friday (Thursday evening) all sites should have ceilings below 3000ft. && .MARINE... Issued at 328 AM EST Thu Jan 21 2021 It will be breezy today and remain breezy tonight and Friday as a significantly colder airmass moves in. Therefore a small craft advisory is in effect through late Friday evening. It will take until the early morning hours Saturday for waves to subside to below sca criteria. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 1 AM EST Saturday for LMZ844>849. && SYNOPSIS...Laurens DISCUSSION...Laurens AVIATION...Duke MARINE...Laurens
Hazardous weather outlook, Jan 20, 11:27 AM EST, 16 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1127 AM EST Wed Jan 20 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-211630- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1127 AM EST Wed Jan 20 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Wind gusts up to 45 mph are possible late this afternoon into tonight along the Lake Michigan shoreline north of Holland, which may lead to a few power outages as well as some minor lakeshore flooding and erosion. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Light snow showers on Thursday night and Friday, as well as on Saturday night and Sunday, may create minor travel impacts. Also, a storm system tracking south of Michigan early next week could bring some accumulating snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-211630- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1127 AM EST Wed Jan 20 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Winds will increase to gale force out of the southwest this afternoon and continue tonight. Waves up to 12 feet may result in some erosion and lakeshore flooding north of Holland. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous winds and waves will continue Thursday and Friday before subsiding on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
In the hours before
Local storm report, Jan 20, 9:46 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
946 PM EST WED JAN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM NON-TSTM WND GST 8 NNW LUDINGTON 44.05N 86.51W
01/20/2021 M49 MPH MASON MI MESONET
MESONET STATION BSBM4 7 NW LUDINGTON.
0926 PM NON-TSTM WND GST 2 W GRAND HAVEN 43.06N 86.26W
01/20/2021 M48 MPH LMZ846 MI MESONET
MESONET STATION XGHL GRAND HAVEN LIGHT.
0921 PM NON-TSTM WND GST 2 NNW SAUGATUCK 42.68N 86.22W
01/20/2021 M47 MPH LMZ845 MI MESONET
MESONET STATION XSTK SAUGATUCK PIER.
0930 PM NON-TSTM WND GST MACATAWA 42.77N 86.20W
01/20/2021 M46 MPH OTTAWA MI MESONET
MESONET STATION HLNM4 HOLLAND HARBOR.
0930 PM NON-TSTM WND GST 5 SW WHITEHALL 43.37N 86.42W
01/20/2021 M45 MPH MUSKEGON MI MESONET
MESONET STATION DW2963 WHITEHALL.
0810 PM NON-TSTM WND GST 4 WNW ROOSEVELT PARK 43.23N 86.34W
01/20/2021 M45 MPH MUSKEGON MI MESONET
MESONET STATION MKGM4 3 WNW ROOSEVELT PARK.
0855 PM NON-TSTM WND GST 1 ENE NORTON SHORES 43.17N 86.23W
01/20/2021 M43 MPH MUSKEGON MI ASOS
ASOS STATION KMKG MUSKEGON COUNTY AIRPORT.
0736 PM NON-TSTM WND GST 1 S LUDINGTON 43.95N 86.44W
01/20/2021 M42 MPH MASON MI MESONET
MESONET STATION LDTM4 LUDINGTON.
0755 PM NON-TSTM WND GST 2 ENE LUDINGTON 43.97N 86.40W
01/20/2021 M40 MPH MASON MI AWOS
AWOS STATION KLDM LUDINGTON MASON.
&&
CASNearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.